Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Feeling tired, stressed and fast heart rate with chest pain. Prescribed concor. Is this medicine safe?

User rating for this question
Answered by
Practicing since : 1966
Answered : 4497 Questions
My Sister is feeling tired and stressed sometimes chest pain

and when she went to heart doctor he found that with litte excerise her heart rate reach 140/min + in 5 min of excercise only

so he told her to take concor 2.5

what is this medcine to do with this? what are side effects? any bad taking this or better check another doctor?
My sister also she was sleeping and she was having a dream she walkup also feeling her heart beating alot fast

another time she was doing swimming and playing she felt strong beats and like heart strange feeling

What do you think she should do? what should she stop taking/doing (food etc..)

also what about this medicine
Posted Fri, 26 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 38 minutes later
Hi friend,
Welcome to Health Care Magic

This type of response is usually due to Anxiety or poor physical conditioning.

Concor is a Beta-Blocker
It is a good drug.
It has several benefits and is useful in a variety of situations like Anxiety / Hyperthyroidism / Blood pressure / Heart rate control and so on...
The dose may be upped after a week, if the symptoms are not controlled.

She needs further follow up.
HOLTER (ambulatory monitoring) / ECHOcardiogram – may be necessary.
LABORATORY work-up may be in order - like blood counts, sugar, urea, electrolytes, thyroid (over-active) and so on.
Your Internist shall suggest based on the situation

No specific food is necessary...

Psychiatric assessment and assistance may also be very helpful.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Feeling tired, stressed and fast heart rate with chest pain. Prescribed concor. Is this medicine safe? 32 minutes later
thank you for your response, I want I want to add as i have read about the concor that it can do depression, lower power, sweathning in legs etc..

My sister worries alot because she has 3 babies and she is stressed from work

if she is driving on way and she see a situation or someone

the doctor gave her this because she told him that this strong heart beat comes strong sometimes and because on exercicing she went to 140 so he gave this medicine to not let her go over heart rate in any case...

However, if my sister depresses or feel more lazy or tired she will feel more low and this could be worse?

isnt for example stoping cafeine? trying to relax? measuring the heart rate when she feel this heartbeat something she can do for a week to see if she will be better then moving with this medicine?

she is also afraid about when people stop this medicine?
Answered by Dr. Anantharamakrishnan 1 hour later

Every drug – for that matter, anything in the world – can have side effects.
But these are side effects! – may occur in a minority / exceptions, not the rule.
The benefits far outweigh the risks – otherwise, the drug will not be approved in the beginning itself and/or withdrawn from the market, subsequently.

If we read about all the possible side effects of eating, we dare not eat at all!
The drug has to be used to see the effects...
If it does not suit, a different beta-blockernebivolol for example, which is Cardio-selective – may be substituted instead.

Why think of stopping the medicine, even before starting it?
It is the same approach of anxiety - like seeing the side effect before the effect!
Is she is doing well on the drug for a reasonable time, she can think of reducing the dose first.

Anxiety / Alcohol / Tobacco (smoking) / Caffeine (too much coffee, cola) / Medicines like Phenylephrine used for ‘cold’ / Salbutamol used for asthma / Illicit ‘drugs’ like Amphetamine are all known to cause... Stopping them can help... Yoga, relaxation exercises and bio feed back can help

One ought to develop an optimistic view – optimist sees a glass half full / pessimists sees half empty / and recently a politician saw completely full!– half with liquid and half with air!

The basic problem however seems to be anxiety and Psychological assessment and assistance / Psychiatric consultation should be the first step.
Family, friend and social support are important / you can probably contribute a lot to help...


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor